Forum

× click the New Topic button to post

BCG treatment

4 years 1 day ago #49029 by sara.anne
Yes, that is not unusual. Since he has been at this a while, I imagine that his side effects have been getting worse as time goes on. This shows that his immune system is reacting to the BCG...which is exactly what should happen. He must be almost over his scheduled treatments?

It is possible for the dose to be significantly reduced, and this sometimes helps a lot with side effects. By the time I was finished with my two years' of treatments I was on 1/3 the initial dose. Even doses as low at 1/10th have been shown to be effective. Your husband might want to discuss this possibility with his urologist. If the side effects are truly intolerable at this time, he has no doubt had enough treatments so that it would not be a horrible thing to discontinue them.

Just remember that the side effects we get with BCG are nothing compared to what other cancer patients go through with traditional chemotherapy!!

Good luck to you both!

Sara Anne

Diagnosis 2-08 Small papillary TCC; CIS
BCG; BCG maintenance
Vice-President, American Bladder Cancer Society
Forum Moderator

Please Log in or Create an account to join the conversation.

4 years 2 days ago #49028 by irishlasskathy
My husband has been having the BCG treatments for the last year and 1/2. Unfortunately he has some pretty bad reactions to the treatments that last longer than the 48-72 hours it states on the internet. The burning, frequency, and flu-like symptoms last for the entire week and then he goes back for the next treatment and it intensifies,,,, and repeat. We have spoken to the urologist and he does not seem to think there is cause for worry.
Has anyone else had this experience?
He is really becoming frustrated and exasperated.

Please Log in or Create an account to join the conversation.

4 years 1 month ago #48928 by bahiw
Yes After scope

Please Log in or Create an account to join the conversation.

4 years 1 month ago #48927 by sara.anne
I moved your post here, into "non-invasive bladder cancer" since that is where most of the posts on BCG end up. Thought others might see it more readily here.

As for your question, no...the lack of side effects means that you are very lucky...not necessarily that the BCG didn't work. You are scheduled for maintenance treatments? Those have been shown to dramatically increase the effectiveness of BCG.

Sara Anne

Diagnosis 2-08 Small papillary TCC; CIS
BCG; BCG maintenance
Vice-President, American Bladder Cancer Society
Forum Moderator
The following user(s) said Thank You: irishlasskathy

Please Log in or Create an account to join the conversation.

4 years 1 month ago #48926 by bahiw
I completed my 6 treatments with BCG and had no side effects. Does this mean it is not working?

Please Log in or Create an account to join the conversation.

  • Not Allowed: to create new topic.
  • Not Allowed: to reply.
  • Not Allowed: to add Files.
  • Not Allowed: to edit your message.
Moderators: Cynthiaeddieksara.anne

Users

Total Online: 0 Users and 716 Guests 

Statistics

Today Total Opened: 0 Today Total Answered: 0 Latest User: DonaldK
Yesterday Total Opened: 1 Yesterday Total Answered: 7
Total Posts: 52345 Total Subjects: 6783 Total Users: 8279
Powered by Kunena Forum